- Aceta-Gesic missed dose
- Aceta-Gesic side effects
- Aceta-Gesic tablet
- Aceta-Gesic drug
- Aceta-Gesic how to take
- Aceta-Gesic dosage
- Aceta-Gesic effects of
What is the most important information I should know about Aceta-Gesic (acetaminophen and diphenhydramine)?
Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.
In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.
What happens if I miss a dose?
Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
Aceta-Gesic (acetaminophen and diphenhydramine) side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using the medicine and call your doctor at once if you have:
fast, pounding, or uneven heartbeats;
severe dizziness or drowsiness, slow or shallow breathing;
tremor, restless muscle movements;
little or no urinating;
flu symptoms, easy bruising, unusual bleeding, pale skin, feeling light-headed; or
nausea, pain in your upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Common side effects may include:
dry eyes, blurred vision, dry mouth or nose;
mild dizziness or drowsiness, trouble concentrating;
feeling restless or excited (especially in children); or
mild skin rash.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
For the Consumer
Applies to acetaminophen / diphenhydramine: oral capsule, oral tablet
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
Liver Dose Adjustments
Use with caution in patients with liver disease. Chronic use of acetaminophen is not recommended in patients with liver disease.
Patients who consume three or more alcohol containing drinks per day should be informed to consult with their physician for advice on when and how to take acetaminophen. Chronic, heavy alcohol users may be at increased risk of liver damage when taking more than recommended dosages.
Patients and adults taking care of children should be advised to consult with their doctor before continuing to use acetaminophen if symptoms of illness worsen. Although rare, there is the possibility of acetaminophen intoxication on chronic use of the drug, and the symptoms seen during the first phase of intoxication (nausea, vomiting, anorexia, malaise, and diaphoresis) may trigger the use of more doses.
Patients should be warned of the sedative effects of diphenhydramine, and advised not to take this drug with alcohol.
Due to the anticholinergic effect of diphenhydramine, it should be used with caution in patients with narrow-angle glaucoma, stenosing peptic ulcer, pyloroduodenal obstruction, prostatic hypertrophy or bladder neck obstructions. It should also be used with caution in patients with increased intraocular pressure, hyperthyroidism, cardiovascular disease, or hypertension.